Hail, St. Clair
- When
- June 16, 9:02 PM CST
- Where
- St. Clair County, 2 mi W of Freeburg
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.433, -89.933
Local law enforcement reported nickel size hail just west of Freeburg and power lines down in town.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported nickel size hail just west of Freeburg and power lines down in town.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 16, 1:00 AM CST, 20 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 AM CDT WED JUN 16 2004 .DISCUSSION... AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT WED JUN 16 2004 DISCUSSION... SUMMER WEATHER AT ITS BEST ACROSS THE AREA. HAVE TO LOOK IN ALL DIRECTIONS TO VARIOUS POSSIBILITIES FOR THIS FCST PD. SFC LOW NR DSM HAS A WEAK CONVERGENCE LN EXTENDING S FROM IT TWD JLN. LN OF STG ACTIVITY HAS FIRED UP JUST TO THE NW OF OUR CWA AND IS SPREADING SLOWLY NEWD. THIS ACTIVITY MAY INTERACT WITH VORT MAX LIFTING TNRU AR AND COULD STALL OUT DURING THE EVE IN THE NW CORNER OF OUR FCST AREA WITH CONSIDERABLE REPEAT CONVECTION POSSIBLE. ANOTHER WK SFC LOW NR KSTL WITH A CONVERGENCE BOUNDRY SHOWING ON MSAS ACRS SRN IL. THIS MAY BECOME A FOCUS FOR MORE ACTIVITY TNGT. THIRD AREA OF CONCERN IS THE TROPICAL VORT MAX TO OUR SOUTH THAT HAS MOVED NWD OUT OF ERN TX. FOR TNGT LOOK FOR N CNTRL MO ACTIVITY TO GENTLY NUDGE EWD INTO NWRN PTN OF OUR CWA...PARTICULARLY AS CDFNT OVR SERN NE INTO CNTRL KS NUDGES EWD. ALSO LOOK FOR A SECONDARY PCPN MAX KNIFE NEWD THRU SERN MO INTO SWRN IL AS ACTIVITY NOW IN S CNTRL MO SLOWLY EVOLVES NEWD. IN LONGER RANGE KEPT CHANCE POPS THROUGHOUT THE FIRST 2-3 DAYS AS UPPER TROF SLOWLY BUILDS OVR GULF STATES AND MO REMAINS ON THE SOUTH EDGE OF THE WESTERLIES WITH ACTIVE TSTM PATTERN CONTINUING. WOULD ACTUALLY LIKE TO HAVE INCREASED POPS FRIDAY/FRIDAY NIGHT WITH POSSIBLE MCS ACTIVITY BUT AS WE KNOW THINGS CHANGE...SO KEEPING 40 PERCENT CHANCE POPS FOR NOW. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE && PEDIGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED JUN 16 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL POSSIBLE TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THE UNSTABLE TROPICAL AIRMASS OVER THE AREA WILL ALLOW THESE THUNDERSTORMS TO BE VERY EFFICIENT AT PRODUCING RAIN...AND THE STORMS WILL NOT BE MOVING VERY QUICKLY DUE TO VERY WEAK WINDS THROUGH MOST OF THE DEPTH OF THE ATMOSPHERE. DUE TO THESE WEAK WINDS ALOFT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THOUGH BRIEF HEAVY DOWNPOURS AND FREQUENT DEADLY LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK SURFACE FRONT WILL MOVE INTO WESTERN MISSOURI ON THURSDAY AND DRIFT SLOWLY SOUTHEAST THROUGH THE WEEKEND. THIS FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH MONDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD WOOD RIVER 38.86N 90.08W
06/16/2004 MADISON IL LAW ENFORCEMENT
BETWEEN A FOOT AND A FOOT AND A HALF OF WATER WAS
COVERING ROUTE 111 IN THE TOWN OF WOOD RIVER.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD WOOD RIVER 38.86N 90.08W
06/16/2004 MADISON IL LAW ENFORCEMENT
BETWEEN A FOOT AND A FOOT AND A HALF OF WATER WAS
COVERING ROUTE 111 IN THE TOWN OF WOOD RIVER.
&&
CVKINGThe St Louis radar (KLSX), 72 km away, was scanning. The volume nearest the first event began at 03:02 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401988, 5401989.